Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 30, 2005, 5:49 AM CST for Washington County, Nebraska; Harrison County, Pottawattamie County, Iowa. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 5:49 AM CST (11:49 UTC)
- Expired
- Mar 30, 2005, 6:15 AM CST
- In force
- 26 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Harrison County, IA, Pottawattamie County, IA, Washington County, NE
The radar
The Omaha radar (KOAX), 42 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 301150 SVROAX IAC085-155-NEC177-301215- /O.NEW.KOAX.SV.W.0002.050330T1149Z-050330T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 549 AM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTHWEST IOWA POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA * UNTIL 615 AM CST * AT 546 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF FORT CALHOUN...OR NEAR CARTER LAKE IOWA...AND MOVING NORTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... FORT CALHOUN MONDAMIN MODALE MISSOURI VALLEY LOGAN IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4133 9594 4128 9575 4178 9569 4168 9621 $$ CHERMOK
1 follow-up statement
000 WWUS53 KOAX 301206 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 606 AM CST WED MAR 30 2005 IAC085-155-NEC177-301215- /O.CON.KOAX.SV.W.0002.000000T0000Z-050330T1215Z/ HARRISON IA-POTTAWATTAMIE IA-WASHINGTON NE- 606 AM CST WED MAR 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 AM CST FOR WASHINGTON...POTTAWATTAMIE AND HARRISON COUNTIES... AT 603 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF MISSOURI VALLEY...OR ABOUT 14 MILES NORTH OF OMAHA...MOVING NORTH AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBINE...MONDAMIN...MODALE...MAGNOLIA AND LOGAN. LAT...LON 4138 9597 4136 9579 4178 9570 4168 9622 $$ CHERMOK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:48 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Mar 30, 2:48 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
248 AM CST WED MAR 30 2005
.DISCUSSION...
AREAL COVERAGE AND TIMING OF PCPN...ALONG WITH WINDS TODAY THE MAIN
CONCERN. INTENSE NEGATIVE TILT UPPER LEVEL WAVE WITH 500MB HT FALLS
AROUND 160 METERS WAS APPROACHING THE SOUTHERN CWA THIS MORNING WITH
ASSOCIATED RAIN SHIELD COVERING AREAS FROM NORTHEAST NEBRASKA THROUGH
CENTRAL SECTIONS OF THE STATE...AS WELL AS PARTS OF SOUTH CENTRAL AND
SOUTHWEST. SURFACE LOW REFLECTION WAS IN SOUTHEAST NEBRASKA WITH A
WARM/MOIST AIR MASS IN PLACE AHEAD OF IT. MEANWHILE WINDS WERE
PICKING UP PRETTY GOOD OVER AREAS WEST.
IN THE SHORT TERM...LATEST WV PIX WAS SHOWING A DRY SLOT MOVING UP
EASTERN KANSAS AND ENCROACHING UPON SOUTHEAST NEBRASKA. AS
MENTIONED...AM CONCERNED HOW THIS WILL AFFECT TIMING OF PCPN ACROSS
PORTIONS OF THE CWA. IF NOT FOR THAT FEATURE...PCPN WOULD PROBABLY
BE MORE WIDESPREAD LATER THIS MORNING. WILL THEREFORE COVER THE
SOUTHERN CWA WITH JUST SCATTERED PCPN THIS MORNING AND CATEGORICAL
ELSEWHERE. LATER THIS AFTERNOON AS STRONG LIFT FROM THIS SYSTEM
GETS DISPLACED NORTHEAST...PCPN SHOULD BE MORE LIKELY ACROSS
NORTHEAST SECTIONS OF THE CWA. WILL MAINTAIN LIKELY POPS THOUGH
EVERYWHERE ELSE. SOME THUNDER WILL PROBABLY ACCOMPANY A FEW STORMS
THIS MORNING. WINDS PICK UP SUBSTANTIALLY ACROSS THE CWA LATER THIS
MORNING AND CONTINUE STRONG THROUGH THIS AFTERNOON AS THE SURFACE
PRESSURE GRADIENT TIGHTENS UP. WILL THEREFORE POST A WIND ADVISORY
FOR THE NORTHERN AND WESTERN CWA TILL 4 PM. FOR TONIGHT...SHOULD SEE
SOME WRAP AROUND PCPN CONFINED TO THE EVENING HOURS...THEN SHUT OF
AFTER MIDNIGHT AS BEST LIFT AND MOISTURE MOVE EAST INTO IA/MN. DRY
NORTHERLY FLOW SHOULD THEN BEGIN FILLING IN BEHIND THE SYSTEM.
BROAD UPPER TROF REMAINS OVER THE PLAINS ON THURSDAY...BUT WITH
ACTIVE WEATHER EXPECTED TO BE WELL EAST OF THE CWA. WINDS MAY AGAIN
BE GUSTY OVER THE CWA...ESPECIALLY DURING THE AFTERNOON WITH BETTER
MIXING PROGGED. OVERNIGHT...THE UPPER TROF FINALLY PUSHES EAST AS A
WESTERN CONUS RIDGE AMPLIFIES...AND THE PLAINS FALLS UNDER DRIER
NORTHWESTERLY FLOW.
BY FRIDAY...LITTLE WEATHER TO BE CONCERNED WITH TILL EARLY NEXT
WEEK AS THE WESTERN HIGH PRESSURE RIDGE BUILDS INTO THE PLAINS. A
RELATIVELY DRY TROP SHOULD TRANSLATE INTO MOSTLY CLEAR SKIES INTO
THE WEEKEND.
IN THE EXTENDED PERIODS...THE GFS IS STILL POINTING TO THE
POSSIBILITY OF SOME PCPN MAINLY OVER NORTHERN PORTIONS OF THE CWA
DURING THE AFTERNOON HOURS MONDAY AND INTO TUESDAY. FEATURE
OF CONCERN IS A PASSING UPPER LEVEL VORT MAX AND ASSOCIATED
SURFACE FRONTAL BOUNDARY. SOME CONSISTENCY SHOWN THE LAST FEW RUNS
SO DO NOT SEE A COMPELLING REASON TO MAKE ANY CHANGES.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY IN EFFECT NORTHERN AND WESTERN PORTIONS OF CWA
TILL 4 PM.
IA...WIND ADVISORY IN EFFECT NORTHERN PORTION OF CWA TILL 4 PM.
&&
DEEHazardous weather outlook, Mar 30, 5:00 AM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 AM CST WED MAR 30 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-302300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 AM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL ACCOMPANY SCATTERED SHOWERS ACROSS THE OUTLOOK AREA THIS MORNING. SOME STORMS MAY PRODUCE SMALL HAIL..BUT WEAK INSTABILITY SUGGESTS SEVERE WEATHER SHOULD NOT BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DEE
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:14 AM CST | Severe Thunderstorm Warning | OAX | Harrison | 31 min |
| Mar 30, 6:38 AM CST | Severe Thunderstorm Warning | OAX | Monona | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.